Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Aug 4, 2021, 3:30 PM MDT for Prairie County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2021, 3:30 PM MDT (21:30 UTC)
- Expired
- Aug 4, 2021, 4:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Hail
- 0.25 in
- Wind
- 30
County Prairie County, MT
The radar
The Glasgow radar (KGGW), 176 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1810 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WWUS85 KGGW 042130
SPSGGW
Special Weather Statement
National Weather Service Glasgow MT
330 PM MDT Wed Aug 4 2021
MTZ025-026-042230-
Dawson MT-Prairie MT-
330 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of Prairie and
southwestern Dawson Counties through 430 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles east of Hillside, or 34 miles southwest of Circle, moving
southeast at 45 mph.
HAZARD...Winds in excess of 30 mph and small hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terry, Fallon, Zero, Mccloud and Calypso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4660 10545 4660 10549 4666 10549 4666 10558
4674 10558 4675 10562 4683 10562 4683 10583
4686 10584 4692 10605 4699 10608 4709 10608
4707 10533 4698 10532 4698 10520 4692 10520
4689 10503 4657 10505 4657 10545
TIME...MOT...LOC 2129Z 294DEG 37KT 4701 10601
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
NWS GlasgowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:57 PM MDT, 33 minutes earlier.
Area forecast discussion, Aug 4, 2:57 PM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 257 PM MDT Wed Aug 4 2021 .DISCUSSION... An embedded short-wave disturbance riding around the top of the larger-scale high pressure ridge to our west is setting of some small isolated thunderstorms across eastern Montana. Most of the them are pulsing up, then diminishing 10 minutes later, but a few others are maintaining their strength. Again, their spatial coverage is so small, that some locations will get no precipitation at all while small tracts of land here and their will get a brief beneficial downpour. A few of the stronger cells may include small hail this afternoon. Tonight, a few of the models are hinting at enough leftover energy to allow for a few nocturnal thunderstorms across our central and northern zones. Otherwise, Thursday will shape up to generally be a dry and hot day with less chances for precipitation as this ridge of high pressure briefly rebounds. Friday seems to be the beginning of a change in the weather pattern. A stronger, more pronounced low pressure disturbance digs into the Snake River Valley and Yellowstone National Park by Friday mid day. During the afternoon and evening hours, when this storm system lifts northeastward through eastern Montana, models are showing better chances for accumulating rainfall through Saturday morning. I tried to increase PoPs accordingly to account for this recent increase in forecast confidence. By Sunday night, another stronger storm system from British Columbia looks to cut temperatures back to near or below normal for the first time in many weeks and more chances for accumulating rainfall. && .AVIATION... PATTERN: The otherwise benign NW flow aloft hides a small-scale embedded disturbance with many models showing some scattered precipitation today. Radar reflectivity confirms this with multiple isolated thunderstorm across the area. This activity should continue into this evening. FLIGHT CONDITIONS: Mainly VFR, but borderline IFR if an afternoon thunderstorm happens to pass directly over a TAF site. VFR conditions are expected to return after the storms clear the area later tonight. WINDS: From the NW at 10 to 15 kts, with thunderstorm wind gusts up to 30 kts from 21Z to 02Z. After 03Z tonight, expect light and variable winds, if not calm. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Aug 4, 2:14 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Glasgow MT
214 PM MDT Wed Aug 4 2021
MTZ016-060-042045-
Southwest Phillips MT-Central and Southeast Phillips MT-
214 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of southwestern
Phillips County through 245 PM MDT...
At 214 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Zortman, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern
Phillips County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4782 10855 4797 10840 4785 10799 4762 10820
TIME...MOT...LOC 2014Z 302DEG 8KT 4786 10839
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NWS GlasgowSpecial weather statement, Aug 4, 3:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
330 PM MDT Wed Aug 4 2021
MTZ025-026-042230-
Dawson MT-Prairie MT-
330 PM MDT Wed Aug 4 2021
...A strong thunderstorm will impact portions of Prairie and
southwestern Dawson Counties through 430 PM MDT...
At 329 PM MDT, Doppler radar was tracking a strong thunderstorm 19
miles east of Hillside, or 34 miles southwest of Circle, moving
southeast at 45 mph.
HAZARD...Winds in excess of 30 mph and small hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Terry, Fallon, Zero, Mccloud and Calypso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4660 10545 4660 10549 4666 10549 4666 10558
4674 10558 4675 10562 4683 10562 4683 10583
4686 10584 4692 10605 4699 10608 4709 10608
4707 10533 4698 10532 4698 10520 4692 10520
4689 10503 4657 10505 4657 10545
TIME...MOT...LOC 2129Z 294DEG 37KT 4701 10601
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NWS GlasgowThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:14 PM MDT | Special Weather Statement | GGW | 31 min | |
| Aug 4, 4:15 PM MDT | Special Weather Statement | GGW | Garfield | 60 min |
| Aug 4, 5:15 PM MDT | Special Weather Statement | GGW | Prairie | 60 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.